Alabama, 2007

Damaging Winds in Alabama, July 14, 2007

July 14, 2007 · NWS MOB · 3 events in 2 counties and zones

Severe thunderstorms caused tree damage in southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Severe thunderstorms caused tree damage in southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 14, 1:53 PM CST, 42 minutes earlier.

Area forecast discussion, Jul 14, 1:53 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT SAT JUL 14 2007

.SHORT TERM...(TONIGHT THROUGH TUESDAY)LOOKS LIKE WE WILL BE IN FOR
A RAINY PERIOD OVER THE NEXT FEW DAYS AND NIGHTS. THE UPPER LOW THAT
HAS BEEN PLAGUING THE SOUTHERN PLAINS HAS MIGRATED A BIT TO THE EAST
AND OPENED UP INTO A TROUGH AS RIDGING AROUND THE WEST COAST UPPER
HIGH PUSHES EAST TOWARD THE SOUTHERN PLAINS. THIS FEATURE WILL HANG
AROUND INTO THE FIRST OF THE WEEK(TUESDAY) WITH HIGH PRECIPITABLE
WATER VALUES AND A DISSIPATING STATIONARY FRONT IN THE AREA.
CONVECTION WILL BE SOMEWHAT DIURNAL WITH BEST CHANCES IN THE
AFTERNOONS BUT EXPECT THE CHANCE OF A SHOWER OR THUNDERSTORMS MOST
ANYTIME FROM THIS AFTERNOON INTO TUESDAY. NCEP 5 DAY TOTALS PEG THE
AREA FROM 2 TO 4 INCHES WITH THE HIGHER AMOUNTS OVER THE WESTERN
SECTIONS(SE MS) OF FORECAST AREA...THIS SEEMS REASONABLE ALTHOUGH
WILL LIKELY BE A FEW SPOTS WITH HIGHER AMOUNTS AND A CORRESPONDING
NUMBER WITH LOWER. NOT ANTICIPATING ANY RIVER PROBLEMS WITH THE
EXTENDED DRY PERIOD WE HAVE BEEN IN BUT WILL BE SOME LOCALIZED
PONDING AND FLOODING OF POOR DRAINAGE AREAS OVER THE NEXT FEW DAYS.
TEMPERATURES COOLER BUT MUGGY WITH THE CLOUDS AND RAIN AROUND AND
GUIDANCE SHOWED THIS TREND. /11

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)UPPER HIGH PRESSURE
OVER THE WESTERN STATES EASES EAST BY MID WEEK. PRECIPITABLE WATER
VALUES REMAIN AROUND 2 INCHES THROUGH THE EXTENDED AND WITH THE
HIGHER TEMPERATURES AS THE UPPER RIDGE APPROACHES WILL STILL BE
SCATTERED...MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS AROUND. THE
ENSEMBLE MAX TEMPERATURES FROM THE 14/00Z CYCLE FOR MID WEEK WERE
HIGHER THAN THE GFS 14/00Z RUN BUT THIS MORNINGS GFS NUMBERS ARE
MORE IN AGREEMENT WITH THE ENSEMBLES. HENCE NO CHANGES TO
TEMPERATURES THROUGH THE EXTENDED. /11

&&

.MARINE...SURFACE HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO
WILL BUILD NORTH THROUGH THE WEEKEND AFTER CURRENT WEATHER MAKER
PASSES. RESULT IS A SYNOPTIC WESTERLY FLOW BECOMING SOUTHERLY INTO
THE COMING WEEK. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  85  72  86 /  50  80  60  70
PENSACOLA   73  87  73  85 /  50  80  50  70
DESTIN      75  87  75  86 /  40  80  40  60
EVERGREEN   69  86  68  86 /  30  70  50  70
WAYNESBORO  68  84  69  87 /  40  70  60  70
CAMDEN      68  86  68  86 /  30  70  60  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 14, 1:10 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT SAT JUL 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
210 PM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL MOVE EAST OUT OF SOUTHEAST
MISSISSIPPI THROUGH THE AFTERNOON...MOVING EAST OF INTERSTATE 65 BY
BY MID AFTERNOON. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND
VERY HEAVY RAIN...RADAR ESTIMATED UP TO AN INCH AND A HALF OF RAIN
IN AN HOUR POSSIBLE WITH THE STRONGER STORMS. DAMAGING WINDS AND
HAIL CAN NOT BE RULED OUT ANYWHERE...BUT THE BEST CHANCE FOR A
SEVERE STORM WILL BE EAST OF INTERSTATE 65 AFTER 3 PM...WHERE THE
TEMPERATURES ARE A TAD WARMER AND ATMOSPHERIC CONDITIONS A BIT MORE
CONDUCIVE FOR SEVERE STORMS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY
DUE TO A LARGE TIDAL CYCLE AND ONSHORE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE WILL BE AN INCREASED RISK OF RIP CURRENTS IN THE SURF ZONE
ALONG AREA BEACHES THROUGH THIS WEEKEND.

SCATTERED THUNDERSTORMS WILL CONTINUE WITH A FEW OF THE STRONGER
STORMS CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT LIKELY TO BE REQUIRED THROUGH SATURDAY.

In the hours before

Special weather statement, Jul 14, 8:47 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
947 AM CDT SAT JUL 14 2007

ALZ064-141530-
LOWER BALDWIN-
947 AM CDT SAT JUL 14 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER FORT MORGAN
PENINSULA...

AT 943 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES EAST OF GASQUE TO 6 MILES WEST OF
PALMETTO BEACH  THE LINE OF THUNDERSTORMS WAS NEARLY STATIONARY.

THE LINE OF STORMS WILL AFFECT AREAS ALONG THE FORT MORGAN PENINSULA
OF EXTREME SOUTH CENTRAL BALDWIN COUNTY THROUGH 1030 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 14, 12:07 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
107 PM CDT SAT JUL 14 2007

MSZ075-076-079-141830-
GEORGE-PERRY-GREENE-
107 PM CDT SAT JUL 14 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...PERRY AND
GREENE COUNTIES...

AT 102 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR BEAUMONT TO 4 MILES SOUTHEAST OF JANICE...
AND MOVING EAST AT 20 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MCLAIN...NEELY AND LEAF THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 14, 1:37 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT SAT JUL 14 2007

ALZ061-063-MSZ079-142015-
LOWER MOBILE-UPPER MOBILE-GEORGE-
237 PM CDT SAT JUL 14 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE AND MOBILE
COUNTIES...

AT 231 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MOVELLA...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOFFET...WILMER...TANNER WILLIAMS AND BIG CREEK LAKE THROUGH 315 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 14, 2:06 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CDT SAT JUL 14 2007

ALZ061>063-142030-
UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
306 PM CDT SAT JUL 14 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE
COUNTIES...

AT 301 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MOBILE AIRPORT...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SPRING HILL COLLEGE...LANGAN PARK...I65 AND AIRPORT BLVD...AIRPORT
AND GOVERNMENT...MOBILE INFIRMARY...LADD STADIUM...DOWNTOWN MOBILE
AND WALLACE TUNNEL THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 32 km away, was scanning. The volume nearest the first event began at 20:35 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baldwin

When
July 14, 2:35 PM CST to 2:37 PM CST
Where
Baldwin County, Spanish Ft
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.680, -87.900

High winds from a thunderstorm downed trees in Spanish Fort.

Thunderstorm Wind, Baldwin

When
July 14, 2:40 PM CST to 2:42 PM CST
Where
Baldwin County, Belforest
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.600, -87.850

High winds from a thunderstorm downed trees in Bellforest near Daphne.

Thunderstorm Wind, Covington

When
July 14, 6:15 PM CST to 6:17 PM CST
Where
Covington County, Opp
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.280, -86.250

High winds from a thunderstorm downed several trees in Opp.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50950, 50951, 51415.